I am new here but any feedback with a similar experience would be great. I am somewhat baffled by this...
I am prescribed a fairly high dose of Oxycodone per day due to degenerative disk problems. I have been on this dosage for about 6 months, and have been on oxy for over a year with no real side-effects (besides the standard constipation, and drowsiness).
For some reason a couple of weeks ago I started to develop a very itchy red rash on my upper arms, and torso. It is little red bumps, it's not hives b/c I've had those before. Hives are more like welts, these are bumps, and they itchy and uncomfortable.
I initially thought it was from an antibiotic I was prescribed to kill a skin infection on my feet. My PCP prescribed some Prednisone, and changed me to a different antibiotic. The Prednisone worked fairly well while I was taking it, but I was still itching some. Now that I'm off the Prednisone the rash is still here, and I've noticed that it gets considerably more itchy after I've taken my pain medicine. I have also noticed recently that I am developing a bunch of little warts on my hands. This is even more puzzling. They are little bitty tiny warts and there are about 10 or 20 of them on my hands.
Is it possible to suddenly develop a rash from a pain medicine that I've taken for over a year? I really have to take the medicine as I'm in terrible pain. I am having a double spinal fusion at L5/S1 & L4/L5 in January. I do not want to have to switch medications again. I am happy with the relief I am getting from the Oxy.
What is the deal with the warts? I've heard that being on pain medicine for a long time can kill your immune system. Is it possible that I was exposed to the wart virus and my body was unable to fight off the infection?
I am planning on going to see my PM doc this week if it does not get any better. If anyone has had a similar situation please let me know.